MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TORQUE LIMITER, 0.8 NM, WITH AO/ASIF QUICK COUPLING; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TORQUE LIMITER, 0.8 NM, WITH AO/ASIF QUICK COUPLING; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Model Number 511.776
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: initial reporter is j&j company representative.Investigation summary the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the torque limiter, 0.8 nm, with ao/asif quick coupling was found to have segments of brown foreign matter around the slid sleeve section.Functional issues are most likely due to this condition.A dimensional inspection for the torque limiter, 0.8 nm, with ao/asif quick coupling was unable to be performed due to complex geometry of the device.A functional test was performed, force was applied to slide the slid sleeve, but due to foreign matter in the area the device was not able to be used as intended.The complaint condition was able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the torque limiter, 0.8 nm, with ao/asif quick coupling would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: no issues dimensional inspection: n/a device history part #: 511.776 synthes lot #: 5606 supplier lot #: 5606 release to warehouse date: 19 jan 2009 supplier: (b)(4).No ncr's generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date, in sterile processing department (spd), the nozzle of one (1) torque limiter could not be pulled back.There was no patient involvement.This is report 1 of 1 for (b)(4).This report is for a torque limiter.

Brand Name
TORQUE LIMITER, 0.8 NM, WITH AO/ASIF QUICK COUPLING
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14454540
Report Number2939274-2022-01792
Device Sequence Number6354131
Product Code GEY
UDI-Device Identifier10886982237866
UDI-Public(01)10886982237866
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number511.776
Device Catalogue Number511.776
Device Lot Number5606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2022
Initial Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2009
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown